Alert archive / Tennessee / River Flood Warnings in 2018

River Flood Warning 100, NWS Memphis, TN

April 22, 2018Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Apr 22, 2018, 10:10 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Apr 23, 2018, 5:54 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2018, 10:10 PM CDT (03:10 UTC)
In effect from
Apr 23, 2018, 5:54 AM CDT
Expired
Apr 23, 2018, 10:43 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 22, 7:30 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 22, 7:30 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
730 PM CDT Sun Apr 22 2018

.UPDATE...

Updated for the 00z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 703 PM CDT Sun Apr 22 2018/

UPDATE...
Updated to add drizzle and fog to the overnight forecast

DISCUSSION...

Rainshowers will slowly diminish through the overnight hours
shifting from the eastern counties to the far northwest counties
as moisture pivots around staked surface low. Thus have
introduced drizzle and fog to the overnight forecast as winds
diminish and weak WAA continues areawide.

JAB

&&

PREV DISCUSSION... /issued 332 PM CDT Sun Apr 22 2018/

At 3PM, a fully mature mid latitude cyclone is stacked just east
of Little Rock, AR at this hour. Latest WSR-88D radar scan shows a
large precipitation shield over the eastern half of the CWA, with
an arcing convective line over northeast Arkansas along a
trailing cold front. Lightning has been minimal, but do anticipate
some uptick in activity as another area of low pressure near
Jackson, Mississippi lifts northward. Latest mesoanalysis shows
low amounts of instability over north Mississippi and about 30
knots of bulk shear. Nonetheless, A few strong storms may organize
as the low moves across the northwest Mississippi over the next
couple hours or so. Otherwise, the main story will be light to
moderate rainfall.

As the low pressure system lifts north and slightly west over the
next couple hours, the precipitation shield will shift over west
Tennessee and the Missouri Bootheel. The heaviest rain will fall
between now and midnight, with decreasing intensity during the
overnight hours.

The slow moving closed 500 mb low is expected to remain over the
Mid-South through at least Tuesday. This will keep heavy cloud
cover, below normal temperatures, and low-end chances for rain and
a few thunderstorms in the forecast. In fact, temperatures
tomorrow may not get out of the upper 50s and lower 60s, as the
upper level low becomes nearly centered overhead.

By late Monday, a shortwave over the PAC NW will begin to drop
down across the Rockies. This will start to push the pesky low
eastward. Rain chances on Tuesday will remain low and confined
mainly to the eastern half of the forecast area. As the low
finally slides east late Tuesday, we will finally get a break
from clouds and rain through early Wednesday morning. Chances for
rain will pick up again during the day on Wednesday as the
aforementioned shortwave pivots across the Mid-South. Thursday
should remain mostly dry before another cold front moves into the
Mid-South on Friday. Both main models are still working out their
differences with respect to timing and intensity, so went with a
blend through this time period.

By this weekend, the longwave trof will push east and a blocking
pattern will set up over the Central United States. This will
bring a much anticipated return to normal temperatures and dry
weather through the weekend and into early next week.

AC3

&&

.AVIATION.../00z TAFs/

A mid level dry slot continues to rotate into the Mid South from
the southwest. A mix of VFR and MVFR cigs have developed across
areas beneath the dry slot. This is mainly at KJBR and KMEM.
Additional showers and thunderstorms have developed over western
portions of the Mid South and may impact these terminals. Further
east, beneath the warm conveyor belt, widespread rain continues
with MVFR to IFR cigs. This is impacting KMKL and KTUP. The rain
shield should pivot northeast tonight, leaving KTUP beneath the
dry slot later this evening. Wind directions this afternoon remain
chaotic but light.

Surface low pressure over northwest Alabama should pivot back to
the northwest through Monday morning. Low stratus and fog should
redevelop at most locations tonight with IFR expected at all
terminals, and potentially LIFR cigs at KJBR and KMKL later
tonight. Winds should remain below 6 kts at all locations and will
have minimal impact as compared to cigs.

Additional showers and thunderstorms are expected Monday with
continued low IFR cigs at KJBR, and low end MVFR at KMEM. Further
east, at KMKL and KTUP, the surface and upper low should remain to
the west, allowing increased instability. Cigs should improve to
at least MVFR and potentially VFR by afternoon. The increased
instability and lift from the low pressure will support showers
and thunderstorms.

IFR cigs should again develop by Monday evening in the lingering
moist environment.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 22, 5:27 AM CDT, 16 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
527 AM CDT Sun Apr 22 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
527 AM CDT Sun Apr 22 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible this afternoon, mainly
over north Mississippi. The primary hazard will be hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few strong storms will be possible across the Tennessee Valley
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 22, 5:13 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
513 PM CDT Sun Apr 22 2018

ARZ026>028-035-036-048-049-058-230200-
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-
Including the cities of Jonesboro, Harrisburg, Blytheville,
Wynne, West Memphis, Forrest City, Marianna, Helena,
and West Helena
513 PM CDT Sun Apr 22 2018

...Cold Air Funnels Possible through Mid Evening across Eastern
Arkansas...

Showers and a few thundershowers will be capable of producing
cold-air funnels across the delta of Eastern Arkansas late this
afternoon and into the mid evening hours. These funnels rarely
ever make contact with the ground to do any damage. The threat
will quickly subside after sunset as the atmosphere becomes more
stable.

Please report any brief touchdowns to local Law Enforcement or
call our office directly 1-901-544-0401.

JAB
Special weather statement, Apr 22, 7:25 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
725 PM CDT SUN APR 22 2018

ARZ048-049-230100-
St. Francis AR-Lee AR-
725 PM CDT SUN APR 22 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Southeastern St. Francis County in eastern Arkansas...
Central Lee County in eastern Arkansas...

At 725 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Haynes, or 7 miles
southeast of Palestine, moving east at 15 mph.

People in southeastern St. Francis and central Lee Counties should
monitor this storm closely.

LAT...LON 3502 9092 3502 9055 3464 9060 3464 9063
      3465 9093
TIME...MOT...LOC 0025Z 274DEG 15KT 3491 9081
Special weather statement, Apr 22, 7:54 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
754 PM CDT SUN APR 22 2018

ARZ036-MSZ001-TNZ088-230130-
Crittenden AR-DeSoto MS-Shelby TN-
754 PM CDT SUN APR 22 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...

East central Crittenden County in eastern Arkansas...
Northern DeSoto County in northeastern Mississippi...
Southern Shelby County in southwestern Tennessee...

At 754 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Southwest Memphis, or near T O Fuller State
Park, moving east at 45 mph.

People in east central Crittenden...northern DeSoto and southern
Shelby Counties should monitor this storm closely.

LAT...LON 3518 9019 3518 8971 3499 8972 3487 8972
      3486 9022
TIME...MOT...LOC 0054Z 274DEG 49KT 3504 9006

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:32 PM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy3 hr
Apr 22, 9:40 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin41 hr
Apr 22, 10:04 PM CDTAreal Flood WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Gibson and 5 more3 hr
Apr 22, 10:10 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion36 hr
Apr 22, 7:54 PM CDTSpecial Weather StatementMEGDeSoto36 min
Apr 22, 7:25 PM CDTSpecial Weather StatementMEGLee35 min

Nearby

River Flood Warnings in Tennessee, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.